MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I20-30
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Failure of Implant (1924); Rupture (2208)
Date of Event 01/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal.Approximately seven (7) years post initial procedure a ruptured aorta was identified with a type iiia endoleak.Reintervention was completed with implant of a medtronic (non-endologix) device(s).The patient was reported to be doing well post reintervention.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.Device remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the rupture and additional endovascular procedure are confirmed.The type iiia endoleak is unconfirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest levophed was used for hypotension, indicated hemodynamic instability.These findings were discovered during an examination of the operative note.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.However, the computerized tomography scan dated on (b)(6) 2021 showed a proximal overlap of only 15mm, and it was 62mm in 2014.A type iiia endoleak could have occurred 4 months later at the time of the reported event in (b)(6) 2022, but that could not be confirmed.The final patient status was discharged on the sixth post operative day to hospice care due to physical deconditioning and expected life expectancy less than six months.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.B5: describe event or problem - updated.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal.Approximately seven (7) years post initial procedure a ruptured aorta was identified with a type iiia endoleak.Reintervention was completed with implant of a medtronic (non-endologix) device(s).The patient was reported to be doing well post reintervention.After the initial report, clinical analysis shows reasonable evidence to suggest levophed was used for hypotension, indicated hemodynamic instability.These findings were discovered during an examination of the operative note.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13579915
Report Number2031527-2022-00038
Device Sequence Number5644388
Product Code MIH
UDI-Device Identifier00818009012630
UDI-Public(01)00818009012630(17)170708
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/08/2017
Device Model NumberBA28-90/I20-30
Device Lot Number1251901-020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 1252456-001)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale